MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40030UX
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a severely tortuous and calcified lesion exhibiting 99% stenosis located in the mid circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was pre-dilated and rotoblated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that there were inflation difficulties during stent deployment.It was indicated that there was a leak in the balloon prior to attempting to inflate the device and the stent delivery system balloon was noted to have a hole in it.It was indicated that the hole may have been caused from either sharp plaque or occurred when loading it.It was reported that small pressure was noted from the start of inflation therefore the inflator was pushed as fast as possible allowing enough pressure to get the stent off the balloon.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Additional info: a non-medtronic pre-dilation balloon would not inflate in the lesion.The back of a 300cm non-medtronic guide wire was cut to length 180cm prior to loading the resolute onyx on the guidewire.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8436505
Report Number9612164-2019-00947
Device Sequence Number19279058
Product Code NIQ
UDI-Device Identifier00643169557208
UDI-Public00643169557208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Catalogue NumberRONYX40030UX
Device Lot Number0009048180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1